Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Surely to god, in this day and age, something can be done for hairloss? Sorry a long rant.

(12 Posts)
WildThong Mon 24-Mar-14 17:23:40

About 2 years ago I first noticed a slight thinning at the front. It was really noticeable to me because I've always had thick hair. The dr was hmm, not thyroid , levels acceptable, so must be age/hereditary, but my DM and dsisters x 3 (10, 12 and 15 years older than me) haven't been affected at all. I have tried lotions, potions, vitamins to no avail. Two years down the line and my poor hair, it's decimated particularly at the front right and noticeably thinner overall. I'm 50 btw and no menopause yet. I take 75 mcg of thyroxine and 20 mg of omezaprole daily. Please any help much appreciated. I'll even pay for private health care if that is what it takes.

WildThong Mon 24-Mar-14 18:06:55

I just came across this article on the web, re omeprazole causing hairloss!
here

I'm going to stop taking mine and see what happens.

Chipstick10 Mon 24-Mar-14 18:34:07

I've been there and wore the t shirt. I have female genetic hairloss. It's devastating. I sought help from a very expensive trichologist . Spent hundreds and hundreds of pounds and I'm still in the same boat. Am obsessed with looking at wigs on the Internet and am seriously thinking iof a trip to mark Glenn's salon and having a hair system. My hairloss is mild but I notice it and go into overdrive when the sun shines as I know I will have to spend ages trying to conceal my scalp. I get up three hours earlier than I have to to sort my hair out for work. It's soul destroying but even though mark glenn is going to bankrupt me i think the peice of mind will be worth it . I wish there was something I could say that would help you I don't know if there is anything

RockinD Mon 24-Mar-14 19:34:54

At 75mcg you're probably not tasking enough thyroxine, and if your hypothyroid, you may well also have issues with vitamin B12, folate, ferritin and vitamin D. if your B12 is below 500 and your ferritin below 70 you are quite likely to have hair loss.

Also if you're hypo you may well have low stomach acid, but the symptoms are the same as for high stomach acid, hence the omeprazole. I bet you've been taking that for a while, which means your absorption will be affected, which brings me back to the vits and mins above.

Further investigations needed I think.

WildThong Mon 24-Mar-14 20:59:25

Hi both ladies thank you for replying. chipstick I'm sorry for what you are going through? I saved Nadine Dorries blog on here from ages ago, she spoke about Dermal treatment at Harley Street but it's probably ££££.
here

rockin you're right, I am going to make an appointment for an overhaul. This all started when I put on a lot of weight and started getting acid and heartburn, I need to lose weight and improve my health. Sometimes I think the omezaprole gives me permission to eat butter, drink too much wine etc so it's a vicious circle I find myself in.

Megbeth Wed 26-Mar-14 05:24:32

I have androgenic Alopecia. I have been on various medications but had to stop due to side effects. The tricilogist I saw suggested rubbing on the men's Rogsine foam on my temples. I didn't try it as it's expensive & I wash & straighten my hair every other day & it would be all gunky otherwise. The men's one is stronger than the women's.
I tried the Diannette pill, Yasmin, Cyproterone & Spironlactone. All have a blocking affect on the testosterone to the scalp. I had to discontinue them so just have to live with it now. Not sure if the Nourkrin is any good but it is expensive too.
I take a multi vitamin for skin, hair & nails. Zinc, biotin & silica is good for hair.

ellenbrody Wed 26-Mar-14 19:21:07

Just a thought, I had thinning hair, heartburn and indigestion. After years of going to docs (I'm sure your hairloss is normal etc) I was diagnosed with Coeliac disease. This had caused malnutrition, low iron, B12 and ferritin levels. Strict diet and a raft of supplements and as well as my general health improving, my hair is thickening nicely. Might be worth thinking about?

WildThong Wed 26-Mar-14 21:16:09

Thanks ellen I will google that..how did you get that diagnosis, was it blood test?

YellowBellow Wed 26-Mar-14 21:39:35

I am experiencing the same problem. It's so stressful, which apparently doesn't help either, but it's hard not to worry about!! I first noticed it last summer, but I think it might have been going on longer and I hadn't seen it. I've seen the Gp, battery of blood tests all fine except lowish levels of Vitamin D. I have been taking tabs for that. Been to see a dermatologist privately, he said it is unlikely to be caused by low vitamin D. He said it could be Telogen Effluvium which is just random excess hair shedding or could be Female Pattern Baldness. Not really all that helpful to be honest. I started Rogaine for Women, not sure if I am seeing an improvement or not. It's really hard to say as, sometimes I think it looks ok but then under a bright light or sun it looks awful. I have no idea what other people can see. Am debating whether to go for the Men's Regaine instead. This week I am starting a gluten free diet. Am going to try it for a few months and see if there is a connection, as I keep reading about the association. I am currently using nanogen hair fibres to disguise my thinning hair. It really is fantastic for my level of thinning but I am worried about what I will do if it gets worse.

Anyway, hope there is something in there that can help you and I hope it comforts you that you are not alone!

ellenbrody Wed 26-Mar-14 21:46:46

Initial diagnosis by blood test (tests for antibodies as it's an auto immune condition) then confirmation by endoscopy. Hope you get to the bottom of it, I know how distressing it is.

WildThong Wed 26-Mar-14 22:41:43

Thank you flowers

Ghostsdonttalk Wed 26-Mar-14 22:45:22

Have a look at coeliac Uk. Thinning hair is s symptom as is thyroid issues.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now